Discussions that mention atenolol

Heart Disorders board


Hello Again,
I wrote a couple of weeks ago that I've been having waves of clammy sweats and mild angina, but received no replies. If anyone else has had this problem as a heart issue, I would love to hear from you guys. At first I thought my symptoms were caused from low blood pressure, but I have an accurate BP machine and kept a check on it while I was having the clammy sweats and found it wasn’t caused by low BP. I called my Cardiac NP and she said to watch that my BP doesn’t get any lower and when I see her next month she wants me to stop the Atenolol and switch to Coreg. I never heard of it, but she said that changing to Coreg and adding the Fosinopril that the PC Doc prescribed will make the heart beat stronger. She said it helps when a person has heart failure. ? Problem is, I didn’t know I had heart failure. I am already on Plendil, Tikosyn, Plavix, aspirin, Zetia, and Nitro patches.

:dizzy: Here are the Symptoms I’m having again:
When I try to get up to do anything, I get very tired and have mild squeezing angina and I have to sit back down. I then have these waves of cold clammy sweats with mild squeezing angina spells that leave me exhausted. I'm not sure how long they last but even after they stop, it leaves me weak and nauseous for a long time.
This clammy feeling is something new for me. It started sometime after my last stent placement on Dec 7th 2006.
I have had cold sweats in the past (when I would start to have heart blockages), but this time it is more draining than the other times.

As I said in my last post, I saw my PC Doctor on the first of Feb and he said he never heard of my symptoms as being a heart problem, he then asked me how old I was, and said at my age it is probably hormones.
[The problem is I had a hysterectomy when I was 29 and already went through all that menopause stuff twenty years ago.]
The Doctor did listen to my lungs; they took some blood, and gave me another heart medication called Fosinopril, because he said my BP was too high.
Because I already take Atenolol, Plendil, Tikosyn, Plavix, Aspirin, Zetia, .08 Nitro patches, I question the benefits, besides my BP is already low enough. It runs 115/60 most of the time.

Also, does anyone have a chocking pain when they take Fosinopril? Plus the stuff puts me to sleep big time. I cut the does in half but I’m still kind of scared to take it.

enie

[An added edit I forgot: The PC Doctor also looked in my ears and said they were not infected, so that is not causing the cold sweats either]


PS
I have several heart problems, but I don’t know all the technical names for what is wrong with my heart. When I tell the Doctors I am having problems or pain, they only say “Well you know you have several heart diseases”.
I have Marfan Syndrome but it has only caused my Aorta to be slightly enlarged, so I keep my BP low to reduce risk. Also, I have had painful heartbeats most of my life but it was only five years ago they found that it was caused by the top of my heart beating different than the bottom part of heart, and they also discovered that my blackouts were caused by my heart was stopping (I now have a pacemaker plus I take Tikosyn to help it beat plus different medications to slow my heart so my pacemaker works all the time). Four years ago I had an exploratory Heart surgery. They cleaned up some of the Chronic Dresslers and only had time to do a 5X bypass. The surgery revealed a hard crust around my heart causing my heart and arteries to be squeezed. The Surgeon said that the diseased heart lining was caused by several old Heart Attacks (all undiagnosed). Also, in the last three years I have received 5 stents. I have uncontrollable cholesterol and moderate high BP. I have not been pain free or anywhere near physically normal in many years.
More details make my post too long. Just check my old threads if you don't know me.
enie again
Enie, You are doing the right thing here persisting with your posts until you get some (more) replies. Your condition is complicated and this probably deters ppl from commenting much on it. I'm sure ppl want to help, and in time you will find others that have similar conditions to yours. This is a very busy board so just keep at it until you make some friends to exchange notes and ideas with.
My advice is to also keep pressure on your cardio until you get the attention you feel your case demands. If you are not happy change to another cardio.
I get frequent angina but mine is in the development stages and I am just coming to grips with it. I am experimenting with diet, exercise and medication to try to find a path that relieves or, hopefully, even reduces the level of angina. But it's a tough nut to crack, simple exercise, a healthy diet, and medication seem to be minor factors at best.
I think we are all waiting for improved medications to better treat our conditions. If and when that will happen is anyone's guess, but there is a lot of research being done and some promising medications are in the testing and trial phases.
I have a friend whose daughter has Marfans Syndrome so I know how tough that is.
I wonder if the clammy sweats are just a response to the angina. I play sport and when angina develops its not only painful but quite stressful too. I think telling yourself to relax and using breathing techniques (long deep breathes) helps a lot. Even when you are just sitting you can practice breathing relaxation - several deep breathes during the day have been shown to measurably reduce blood pressure. Although if yours is too low I would look at changing the BP medication dose.
I would say that a beta blocker like Atenolol would be a wise choice in your case, but some others here might have further comments on this. I did read that for heart attack victims BBs were the drugs that gave greatest benefits and protection against any further attacks. Most other groups of medication had little of no effect - Aspirin however was not tested.
Lenin is your man for medication here.
Cheers for now, Beefsteak :wave: